To the Editor.
—In an article in the May Archives (1981;141:805-806), Matzner and co-workers reported the occurrence of hypophosphatemia in a patient with diffuse histiocytic lymphoma in leukemic phase. We have seen a similar complication that occurred in a patient with Burkitt's lymphoma in relapse.
Report of a Case.
—A 16-year-old girl with Burkitt's lymphoma in relapse was referred to us for treatment. She had been initially seen seven months before with a rapid increase in abdominal girth. At laparotomy, a widespread intra-abdominal and retroperitoneal tumor was found. Pathologic findings were consistent with undifferentiated lymphoma of Burkitt's type. The patient was treated with cyclophosphamide (40 mg/kg) given intravenously at monthly intervals. After five months of treatment, she experienced a pericardial, bone marrow, and CNS relapse. Despite additional chemotherapy, she continued to have circulating blast cells and was referred to the National Cancer Institute, Bethesda, Md, for further treatment.Laboratory values
Sariban E, Magrath IT. Hypophosphatemia in Burkitt's Lymphoma. Arch Intern Med. 1982;142(2):418. doi:10.1001/archinte.1982.00340150218046
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: